Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 21, 2011, 10:36 PM EDT for 4 counties in Vermont. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2011, 10:36 PM EDT (02:36 UTC)
- Expired
- Jul 21, 2011, 11:19 PM EDT
- In force
- 43 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Caledonia County, VT, Essex County, VT, Franklin County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 123 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 10:42 PM EDT | TSTM WND DMG | Newport, VT | MAPLE TREE DOWN. RELAYED BY BROADCAST MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 2.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2051 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 20.0
The text
As transmitted, in the capitals the NWS used until 2016.
012
WUUS51 KBTV 220236
SVRBTV
VTC005-009-011-019-220330-
/O.NEW.KBTV.SV.W.0079.110722T0236Z-110722T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1036 PM EDT THU JUL 21 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CALEDONIA COUNTY IN NORTHEAST VERMONT...
ORLEANS COUNTY IN NORTHEAST VERMONT...
ESSEX COUNTY IN NORTHEAST VERMONT...
EAST CENTRAL FRANKLIN COUNTY IN NORTHWEST VERMONT...
* UNTIL 1130 PM EDT.
* AT 1032 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM NORTH TROY
TO WESTFIELD...AND WERE MOVING SOUTHEAST AT 35 TO 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
NEWPORT...DERBY LINE...ORLEANS...MORGAN CENTER...NORTON...
WESTMORE...WEST BURKE...ISLAND POND...EAST HAVEN...EAST BURKE...
MAIDSTONE STATE PARK...MAIDSTONE...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4501 7146 4499 7153 4490 7150 4486 7155
4479 7156 4475 7162 4465 7155 4458 7153
4456 7159 4453 7156 4446 7167 4484 7259
4502 7231 4502 7150
TIME...MOT...LOC 0234Z 300DEG 32KT 4506 7206 4486 7239
$$
BANACOS2 follow-up statements
746
WWUS51 KBTV 220253
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1053 PM EDT THU JUL 21 2011
VTC011-220302-
/O.CAN.KBTV.SV.W.0079.000000T0000Z-110722T0330Z/
FRANKLIN VT-
1053 PM EDT THU JUL 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IN NORTHWEST VERMONT IS CANCELLED...
THE SEVERE STORMS HAVE MOVED EAST OF FRANKLIN COUNTY.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4483 7252 4501 7216 4502 7150 4501 7146
4499 7153 4490 7150 4486 7155 4479 7156
4475 7162 4465 7155 4458 7153 4456 7159
4453 7156 4446 7167
TIME...MOT...LOC 0252Z 300DEG 32KT 4498 7186 4478 7219
$$
VTC005-009-019-220330-
/O.CON.KBTV.SV.W.0079.000000T0000Z-110722T0330Z/
CALEDONIA VT-ORLEANS VT-ESSEX VT-
1053 PM EDT THU JUL 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR ESSEX...ORLEANS AND NORTHEASTERN CALEDONIA COUNTIES IN NORTHEAST
VERMONT...
AT 1046 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM HOLLAND TO
IRASBURG...AND WERE MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
AVERILL...WARREN GORE...WALLACE POND...STEWARTSTOWN...EAST HAVEN...
FERDINAND...MAIDSTONE STATE PARK...MAIDSTONE...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4483 7252 4501 7216 4502 7150 4501 7146
4499 7153 4490 7150 4486 7155 4479 7156
4475 7162 4465 7155 4458 7153 4456 7159
4453 7156 4446 7167
TIME...MOT...LOC 0252Z 300DEG 32KT 4498 7186 4478 7219
$$
BANACOS262
WWUS51 KBTV 220319
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1119 PM EDT THU JUL 21 2011
VTC005-009-019-220327-
/O.CAN.KBTV.SV.W.0079.000000T0000Z-110722T0330Z/
CALEDONIA VT-ORLEANS VT-ESSEX VT-
1119 PM EDT THU JUL 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR ESSEX...ORLEANS AND
NORTHEASTERN CALEDONIA COUNTIES IN NORTHEAST VERMONT IS CANCELLED...
THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
CANCELLED THE SEVERE THUNDERSTORM WARNING.
BRIEF HEAVY RAINFALL AND LIGHTNING REMAINS POSSIBLE THROUGH MIDNIGHT
WITH WEAKER SHOWERS AND THUNDERSTORMS ACROSS FAR NORTHEASTERN
VERMONT.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4483 7252 4501 7216 4502 7150 4501 7146
4499 7153 4490 7150 4486 7155 4479 7156
4475 7162 4465 7155 4458 7153 4456 7159
4453 7156 4446 7167
TIME...MOT...LOC 0317Z 300DEG 32KT 4486 7159 4467 7192
$$
BANACOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:09 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 21, 9:09 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
909 PM EDT THU JUL 21 2011
.SYNOPSIS...
WARM AND MUGGY WEATHER WILL CONTINUE ACROSS THE REGION TONIGHT
THROUGH FRIDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE
REGION FRIDAY AFTERNOON AND FRIDAY NIGHT. A COLD FRONT WILL MOVE
SOUTH FROM CANADA SATURDAY AFTERNOON AND EARLY SATURDAY NIGHT. THIS
COLD FRONT WILL BRING MUCH COOLER TEMPERATURES AND PLEASANTLY DRY
CONDITIONS TO THE NORTH COUNTRY ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 901 PM EDT THURSDAY...HAVE UPDATED THE FORECAST FOR
ORGANIZING MCS ACROSS SRN QUEBEC ESEWD INTO ORLEANS/ESSEX
COUNTIES IN NERN VT. CONVECTION APPEARS TO HAVE DEVELOPED ALONG
REMNANT OUTFLOW/DIFFERENTIAL HEATING BOUNDARY...WITH CELLS
BECOMING ALIGNED WITH DEEP LAYER WLY SHEAR WITH POTENTIAL
"TRAINING" CELLS. THERMODYNAMIC ENVIRONMENT REMAINS MODERATELY
UNSTABLE...AND ORIENTATION OF STORMS AND POTENTIAL BACKBUILDING
OF CELLS SUGGESTS LOCALLY HEAVY RAINFALL POSSIBLE ACROSS
ESPECIALLY NRN ORLEANS AND ESSEX COUNTIES. CLOUD TO GROUND
LIGHTNING AND BRIEF GUSTY WINDS ARE ALSO A POTENTIAL THREAT. HAVE
UPDATED THE FORECAST TO INCLUDE LIKELY POPS IN NERN VT...AND WILL
MONITOR CONVECTIVE EVOLUTION. ELSEWHERE...ONLY ISOLD TSTM CHANCES
AT BEST...AND CONTINUATION OF HAZY AND HUMID CONDITIONS OVERNIGHT.
THE HIGHEST DEWPOINTS REMAIN IN ST. LAWRENCE COUNTY...WITH
DEWPOINTS OF 78-79F AND EVEN AN 81F DEWPOINT AT POTSDAM AIRPORT
/KPTD/. JUST AN AMAZING DAY WITH HEAT INDEX VALUES PEAKING BETWEEN
105-110F IN SOME SPOTS INCLUDING BTV/PBG/MSS. A RECORD DAILY HIGH
TEMPERATURE OF 97F WAS SET AT BTV AT 342PM EDT...BEATING THE OLD
RECORD OF 94F SET BACK IN 1994. COMBINED WITH THE RARELY SEEN
DEWPOINTS...IT WAS IMPRESSIVELY HOT AND HUMID ACROSS THE NORTH
COUNTRY. NO CHANGE IN AIR MASS OVERNIGHT. DEWPOINTS REMAIN IN THE
70S OVERNIGHT WITH LOW TEMPS IN THE 70S...EXCEPT A FEW MID- UPR
60S FOR THE NRN ADIRONDACKS AND FAR NERN VT. LOOKING FOR SOME
PATCHY RADIATIONAL FOG IN THE FAVORED VALLEYS 07-11Z.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 420 PM EDT THURSDAY...A WEAK FRONTAL SYSTEM WILL MOVE
THROUGH THE REGION ON FRIDAY...WITH TEMPERATURES COOLER THAN TODAY
BUT STILL COULD SEE SOME TEMPERATURES AROUND 90 ON FRIDAY...WITH
LOWER DEW POINTS THAN TODAY. A WEAK RIDGE OF HIGH PRESSURE WILL
BUILD INTO THE REGION ON FRIDAY AND REMAIN THROUGH FRIDAY NIGHT.
GFS MODEL SHOWING A COLD FRONT TO MOVE INTO THE REGION SATURDAY AFTERNOON
AS A STRONG UPPER SHORTWAVE MOVES SOUTHEAST FROM CANADA. HAVE
GONE WITH SLIGHT CHANCE POPS SATURDAY AFTERNOON FOR SHOWERS AND THUNDERSTORMS
HAVE LEANED TOWARD THE SLIGHTLY HIGHER NAM MOS POPS FOR SATURDAY.
SOME OF THIS ACTIVITY WILL CONTINUE INTO EARLY SATURDAY EVENING.
HIGH PRESSURE TO BUILD SOUTH FROM CANADA SATURDAY NIGHT...BRINGING
COOLER TEMPERATURES TO THE REGION. GFS MOS GUIDANCE LOOKS TOO COOL
FOR MIN TEMPERATURES SATURDAY NIGHT OVER THE ADIRONDACKS...SO HAVE
LEANED TOWARD A BLEND OF THE GFS MOS AND NAM MOS GUIDANCE FOR MIN TEMPERATURES
ACROSS THE ADIRONDACKS SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 220 PM EDT THURSDAY...MODEL CONTINUITY WITH LATEST GUIDANCE
RUNS IS NOT AS CLOSE AS WHAT I WOULD HAVE LIKED TO SEE. STILL
SHOWING OVERALL SIMILAR PROGRESSIVE PATTERN WITH A FRONTAL SYSTEM
COMING THROUGH FIRST PART OF THE WEEK, FOLLOWED BY UPPER TROUGHING
DEVELOPING FOR MID WEEK THEN HIGH PRESSURE AND WARMING CONDITIONS
TO END THE WEEK. HOWEVER TIMING HAS CHANGED -- IF ANYTHING,
GUIDANCE IS A LITTLE SLOWER WITH HOW THINGS PROGRESS THROUGH THE
REGION. HERES WHAT I SEE FOR EACH DAY...
SUNDAY: GLOBAL GUIDANCE MODELS ARE IN AGREEMENT THAT SUNDAY WILL
BE DRY. LATEST NAM AND SREF START BRINGING IN PRECIP LATE IN THE
DAY, AND AT THIS POINT HAVE DISCARDED THAT IDEA. WILL GO WITH HIGH
PRESSURE IN CONTROL SCENARIO. TEMPERATURES SHOULD BE PRETTY CLOSE
TO NORMAL AND MOS GUIDANCE LOOKED REASONABLE, SO I STUCK WITH IT.
LOOK FOR A LOT OF MID 70S TO AROUND 80.
MONDAY: THIS IS WHERE GUIDANCE IS SLOWER THAN PREVIOUS RUNS ON
BRINGING IN PRECIPATATION AHEAD OF A FRONTAL SYSTEM. HAVE PUSHED
BACK PRECIPITATION A BIT MORE, BASICALLY SHOWING THAT EASTERN
VERMONT SHOULD REMAIN DRY FOR THE DAY, WITH POINTS FROM THE
CHAMPLAIN VALLEY WESTWARD HAVING A CHANCE FOR SHOWERS/T-STORMS.
AGAIN STUCK CLOSE TO GUIDANCE FOR THE TEMPERATURES, ALTHOUGH IF
CLOUDS/PRECIP MOVE IN FASTER, THEN TEMPERATURES WILL BE A BIT
COOLER. SHOULD BE IN THE UPPER 70S TO LOWER 80S (WARMEST THE
FARTHEST EAST YOU GO). SHOWERS AND PERHAPS SOME THUNDERSTORMS
SHOULD SPREAD ACROSS THE REGION OVERNIGHT.
TUESDAY: WHEREAS PREVIOUSLY IT LOOKED LIKE TUESDAY WOULD BE DRY,
THE SLOWER GUIDANCE WOULD NOW INDICATE THAT SOME LINGERING SHOWERS
WILL BE AROUND, ESPECIALLY EASTERN SECTIONS. DIDN'T PAINT IN HIGH
POPS (ONLY 25-35%) DUE TO UNCERTAINTY. LINGERING CLOUDS WILL
PROBABLY KEEP TEMPERATURES DOWN A BIT, SO THINK MOST OF US WILL
FAIL TO GET ABOVE 80F -- EXCEPT OUT IN THE ST LAWRENCE VALLEY,
WHERE LOWER 80S ARE POSSIBLE DUE TO LESS CHANCE OF RAIN.
WEDNESDAY: UPPER TROUGH SHOULD BE MOVING ACROSS THE REGION. THIS
MAY SPARK SOME SHOWERS OR THUNDERSTORMS, PROBABLY IN THE
AFTERNOON, AND PROBABLY OVER THE HIGHER TERRAIN. AGAIN PAINTED IN
LOW CHANCE POPS. CONFIDENCE IS NOT ALL THAT HIGH THIS FAR OUT, SO
STUCK WITH GUIDANCE FOR TEMPERATURES WHICH INDICATE NEAR NORMAL
(UPPER 70S-LOWER 80S).
THURSDAY: AT THIS POINT, IT LOOKS LIKE THURSDAY WILL DRY AS HIGH
PRESSURE BUILDS IN. TEMPERATURES ALOFT LOOK TO BE INCREASING A BIT
AS FLOW AT MID LEVELS BECOME MORE WESTERLY. THINK MOST OF THE
REGION WILL BE IN THE 80-85F RANGE.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THROUGH 00Z SATURDAY....MAINLY VFR THROUGH THE PERIOD. HAZY SKIES
CONTINUE ACROSS THE REGION WITH THE MOIST AIRMASS IN PLACE.
AFTERNOON GUSTS ARE EXPECTED TO DIMINISH OVER THE NEXT FEW HOURS
AS BOUNDARY LAYER BEGINS TO STABILIZE. ISOLATED THUNDERSTORMS HAVE
REMAINED NORTH OF THE INTERNATIONAL BORDER AND THIS IS EXPECTED TO
CONTINUE THROUGH OVERNIGHT. GIVEN LESS CLOUD COVER THAN LAST
NIGHT...MIST AT SLK/MPV LOOKS TO BE A BETTER BET TONIGHT BUT
SHOULD REMAIN MVFR. FOR TOMORROW...WHILE HAZE MAY BRING BRIEF
MVFR...VFR CONDITIONS ARE ANTICIPATED. WEST WINDS AROUND 10
KNOTS FOR THE TERMINALS...EXCEPT SOUTHEAST AT PBG THROUGH EARLY
AFTERNOON DUE TO THE LAKE BREEZE.
OUTLOOK 00Z SATURDAY THROUGH TUESDAY...
00Z SATURDAY THROUGH 15Z SATURDAY...VFR UNDER HIGH PRESSURE.
15Z SATURDAY THROUGH 00Z SUNDAY...MAINLY VFR WITH ISOLATED TO
SCATTERED MVFR/IFR SHOWERS AND THUNDERSTORMS.
00Z SUNDAY THROUGH 18Z MONDAY...VFR UNDER HIGH PRESSURE.
18Z MONDAY THROUGH TUESDAY...MAINLY VFR WITH SCATTERED MVFR/IFR
SHOWERS AND THUNDERSTORMS.
&&
.CLIMATE...
AS PETER MENTIONED IN THE NEAR-TERM UPDATE...A NEW RECORD HIGH
TEMPERATURE FOR JULY 21ST OF 97 DEGREES WAS SET TODAY. THIS WAS
SET AT 342 PM...BEATING THE PREVIOUS RECORD OF 94 DEGREES SET IN
1994.
IN ADDITION...BASED ON OUR RECORDS PLATTSBURGH ALSO REACHED A
RECORD HIGH FOR JULY 21ST OF 98 DEGREES. THE PREVIOUS RECORD WAS
97 DEGREES IN 1977.
IF WE DO END UP GETTING TO OR EXCEEDING 90F FOR 2 MORE
CONSECUTIVE DAYS (HERE IN BURLINGTON), THAT WOULD MAKE IT THE
70TH HEAT WAVE ON RECORD GOING BACK TO 1886.
HIGH AND LOW TEMPERATURE RECORDS FOR FRIDAY JULY 22ND:
STATION...FRI
MSS.......96/73
BTV.......97/74
MPV.......95/70
MMN.......80/66
1V4.......97/70
PBG.......97/72
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...WGH
NEAR TERM...BANACOS
SHORT TERM...WGH
LONG TERM...NASH
AVIATION...LOCONTO/MUCCILLI
CLIMATE...Hazardous weather outlook, Jul 21, 9:22 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 922 PM EDT THU JUL 21 2011 NYZ026>031-034-035-087-VTZ001-002-005-008>012-017>019-230130- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-WASHINGTON-WESTERN ADDISON- ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 922 PM EDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ003-004-006-007-016-230130- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-EASTERN FRANKLIN- 922 PM EDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN AND NORTHEASTERN VERMONT THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 8:39 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
839 PM EDT THU JUL 21 2011
VTZ003-004-007-220130-
CALEDONIA VT-ESSEX VT-ORLEANS VT-
839 PM EDT THU JUL 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CALEDONIA...
NORTHERN ESSEX AND NORTHERN ORLEANS COUNTIES...
AT 835 PM EDT...A STRONG THUNDERSTORM WAS NEAR DERBY CENTER...MOVING
SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS. DANGEROUS CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED
WITH THIS THUNDERSTORM...AND WITH ADDITIONAL THUNDERSTORMS MOVING
SOUTHEAST FROM SOUTHERN QUEBEC.
LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
MORGAN CENTER...EAST CHARLESTON...WARREN GORE...AVERYS GORE...ISLAND
POND...BRIGHTON STATE PARK...LEWIS...EAST BRIGHTON...BRUNSWICK
SPRINGS...MAIDSTONE...
IF THREATENING WEATHER APPROACHES YOUR LOCATION...MOVE INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 4500 7147 4499 7153 4490 7150 4486 7155
4479 7156 4475 7162 4466 7158 4465 7155
4460 7154 4490 7252 4501 7253 4502 7147
4502 7146
BANACOSSpecial weather statement, Jul 21, 9:30 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
930 PM EDT THU JUL 21 2011
VTZ003-004-007-016-220230-
CALEDONIA VT-EASTERN FRANKLIN VT-ESSEX VT-ORLEANS VT-
930 PM EDT THU JUL 21 2011
...A STRONG THUNDERSTORM WILL AFFECT ESSEX...NORTHEASTERN
CALEDONIA...NORTHEASTERN FRANKLIN AND NORTHERN ORLEANS COUNTIES...
AT 926 PM EDT...A STRONG THUNDERSTORM WAS NEAR ISLAND POND...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM...IN
ADDITION TO HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EAST BRIGHTON...FERDINAND...BRUNSWICK SPRINGS...MAIDSTONE...MAIDSTONE
STATE PARK...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4501 7147 4499 7153 4490 7150 4486 7155
4479 7156 4475 7162 4459 7153 4456 7159
4453 7157 4452 7159 4476 7206 4478 7230
4484 7253 4500 7256 4502 7149
BANACOSSpecial weather statement, Jul 21, 10:23 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1023 PM EDT THU JUL 21 2011
VTZ003-004-016-220315-
EASTERN FRANKLIN VT-ESSEX VT-ORLEANS VT-
1023 PM EDT THU JUL 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...ORLEANS
AND WESTERN ESSEX COUNTIES...
AT 1018 PM EDT...A STRONG THUNDERSTORM WAS NEAR JAY...MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
AND VERY FREQUENT LIGHTNING...AS WELL AS HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTH NEWPORT...TROY...COVENTRY...IRASBURG...EVANSVILLE...
BROWNINGTON...WESTMORE...EAST CHARLESTON...VICTORY...
MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY IN SAFE SHELTER AT
LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
LAT...LON 4501 7192 4473 7187 4477 7194 4471 7200
4460 7185 4442 7183 4446 7190 4450 7186
4455 7191 4460 7186 4470 7200 4475 7211
4469 7209 4470 7214 4461 7221 4479 7257
4501 7277
BANACOSThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:39 PM EDT | Special Weather Statement | BTV | Essex, Orleans | 51 min |
| Jul 21, 9:30 PM EDT | Special Weather Statement | BTV | Essex, Orleans | 60 min |
| Jul 21, 10:23 PM EDT | Special Weather Statement | BTV | Orleans | 52 min |
| Jul 22, 1:07 AM EDT | Special Weather Statement | BTV | Lamoille | 53 min |
| Jul 22, 1:44 AM EDT | Special Weather Statement | BTV | Caledonia, Essex, Orleans | 61 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.